MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number PNS5F130BER
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the 5f select was ovalized approximately 9.0 cm, 44.0 cm ¿ 44.5 cm, and 48.5 cm ¿ 51.5 cm from the hub.The 5f select had a bend approximately 22.5 cm from the hub.Significant resistance was encountered at the ovalization 51.5 cm from the hub while attempting to advance the 5f select through a demonstration catheter.Conclusions: evaluation of the returned 5f select revealed an ovalized and bent device.If the device is forcefully gripped during insertion or preparation, damage such as ovalization may occur.The ovalizations likely contributed to the inability to advance the 5f select through the hub of a neuron 070.Further evaluation revealed a bend in the device.Based on the return condition, the bend is likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron select catheter 5f (5f select).During the procedure, the physician was unable to advance the 5f select through the hub of a neuron 6f 070 delivery catheter (neuron 070); therefore, the 5f select was removed.The procedure was completed using a new 5f select and the same neuron 070.There was no report of an adverse effect to the patient.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8059525
Report Number3005168196-2018-02213
Device Sequence Number2745426
Product Code DQY
UDI-Device Identifier00814548010212
UDI-Public00814548010212
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/15/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Catalogue NumberPNS5F130BER
Device Lot NumberF85437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2018
Initial Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR
Date Report Sent to FDA01/01/2005